Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 59, NWS Green Bay, WI

June 28, 2006Manitowoc County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 28, 2006, 9:35 AM CDT for Manitowoc County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 9:35 AM CDT (14:35 UTC)
Expired
Jun 28, 2006, 10:30 AM CDT
In force
55 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 281436
SVRGRB
WIC071-281530-
/O.NEW.KGRB.SV.W.0059.060628T1435Z-060628T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
935 AM CDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 1030 AM CDT

* AT 934 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
  LOCATED 11 MILES NORTHEAST OF VALDERS...OR ABOUT NEAR MANITOWOC...
  AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANITOWOC BY 940 AM...

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

LAT...LON 4423 8799 4392 8801 4393 8772 4430 8756

$$

TH
3 follow-up statements
000 
WWUS53 KGRB 281449
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
947 AM CDT WED JUN 28 2006

WIC071-281530-
/O.CON.KGRB.SV.W.0059.000000T0000Z-060628T1530Z/
MANITOWOC WI-
947 AM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR MANITOWOC COUNTY...

AT 944 AM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. 
THESE STORMS WERE LOCATED FROM AROUND FRANCIS CREEK TO MANITOWOC AND 
WERE MOVING NORTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MISHICOT BY 1005 AM...

LAT...LON 4423 8799 4392 8801 4393 8772 4430 8756

$$

TH
000 
WWUS53 KGRB 281511
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1008 AM CDT WED JUN 28 2006

WIC071-281530-
/O.CON.KGRB.SV.W.0059.000000T0000Z-060628T1530Z/
MANITOWOC WI-
1008 AM CDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR MANITOWOC COUNTY...

AT 1004 AM...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. 
THESE STORMS WERE LOCATED NEAR MISHICOT...OR ABOUT 8 MILES NORTHEAST 
OF MANITOWOC...MOVING EAST AT 10 MPH.  THERE HAVE BEEN NO REPORTS OF 
SEVERE WEATHER SO FAR.  

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM.  PORTIONS OF TWO RIVERS HAVE LOST POWER 
DUE TO A POSSIBLE LIGHTNING STRKE.  MOVE INDOORS IMMEDIATELY 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 4423 8799 4392 8801 4393 8772 4430 8756

$$
TH
000 
WWUS53 KGRB 281530
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1028 AM CDT WED JUN 28 2006

WIC071-281538-
/O.EXP.KGRB.SV.W.0059.000000T0000Z-060628T1530Z/
MANITOWOC WI-
1028 AM CDT WED JUN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR MANITOWOC COUNTY EXPIRES AT
1030 AM CDT...

THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING CONTINUES TO 
SLOWLY WEAKEN.  THERE HAVE BEEN NO REPORTS OF HAIL WITH THESE 
STORMS.  HOWEVER HEAVY RAINFALL AND INTENSE LIGHTNING WILL CONTINUE 
TO OCCUR OVER NORTHEAST MANITOWOC COUNTY THIS MORNING.  

LAT...LON 4423 8799 4392 8801 4393 8772 4430 8756

$$
TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:00 AM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 28, 4:00 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 AM CDT WED JUN 28 2006

.SYNOPSIS...LARGE SCALE FLOW ACRS THE CONUS CURRENTLY HAS SEASONABLY STG
RIDGE OVER THE INTERMOUNTAIN WEST...AND TROF OVER THE GREAT LAKES RGN.
DEAMPLIFICATION AND SLGT PROGRESSION EXPECTED DURING THE NEXT FEW DAYS.
THAT WL LEAD TO A SEASONABLY STG AND FAIRLY ZONAL FLOW ACRS THE NRN
STATES BY THE WEEKEND. THE TREND BEYOND THAT SEEMED TO BE FOR AT LEAST
SOME REAMPLIFICATION NEXT WK...WITH THE RIDGE STILL IN THE W AND A TROF
IN THE E. A COUPLE DISTURBANCES DIGGING INTO THE ERN TROF WL BRING
ISOLD-SCT CONVECTION THE NEXT 24 HRS. THEN PCPN CHCS WL DEPEND ON THE
MVNT OF SHRTWVS AND FRONTAL SYSTEMS IN THE W/WNWLY UPR FLOW. TEMPS WL
AVERAGE FAIRLY CLOSE TO SEASONAL NORMALS.

.SHORT TERM...TDA/TNGT/THU. PCPN COVERAGE YDA WAS MORE LIMITED THAN
EXPECTED...POSSIBLY BECAUSE STG SHRTWV DIGGING INTO THE RGN SLOWED AND
DIDN/T REACH THE AREA UNTIL WELL AFTER PK HEATING. THE VORT WL WORK ACRS
THE AREA THIS MORNING. ISOLD CONVECTION PERSISTED OVERNIGHT. THE SHRTWV
WL SHIFT E THIS MORNING...AND SUBSIDENCE IN IT/S WAKE MAY LIMIT
CONVECTION FOR A TIME. A SECOND WEAKER SHRTWV FCST TO ARRIVE THIS AFTN.
SYSTEM IS APPARENT ON WV STLT IMAGERY...BUT IT AGAIN APPEARS TO BE MOVG
SLOWER THAN PROGGED. EXPECT AN INCR IN THE CONVECTION DURING THE DAY.
HOW MUCH WL DEPEND ON THE TIMING OF THE ARRIVAL OF THE SECOND SHRTWV.
KEPT POPS IN SCT CATEGORY...AND HIGHEST IN THE E WHERE UPR TEMPS WL BE
COOLER. ABOUT THE ERN 2/3 OF THE FCST AREA WAS IN THE SPC DY1 SLGT RISK
OF SVR WX...AGAIN FOR HAIL. WL MENTION IN HWO BUT RISK SEEMED TO LOW TO
JUSTIFY HAVING EXPLICIT SVR IN GRIDS/ZONES.

PCPN SHOULD DIMINISH THIS EVENING...AND PROBABLY END IN THE NW. THE NAM
KEPT A WK SFC LOW OVER NE WI INTO THU...AND GENERATED ENOUGH CONVERGENCE
TO KICK OFF PCPN AGAIN THU AFTN. GFS ON THE OTHER HAND HAD SHARP SFC
RIDGE ACRS THE AREA AND WAS DRY. WENT ALONG WITH THE GFS FOR NOW. EVEN
IF THE NAM IS CORRECT...COVERAGE WOULD BE VERY LIMITED AND PROBABLY NOT
WORTHY OF BUSTING UP A DRY FCST PERIOD.

MIXED 850 MB TEMPS DOWN TO THE SFC FOR AFTN HIGHS. WENT WITH COOLER GFS
MOS MINS FOR TNGT AS EXPECT AT LEAST SIG BREAKS TO ALLOW DECENT
RADIATIONAL COOLING.

.LONG TERM...THU NGT THRU NXT TUE. THE CONTINUED FCST CHALLENGE COMES IN
TIMING OF PCPN THIS WEEKEND AND AMT OF WARMING PSBL.

WEAK SFC HI BEGINS TO PULL AWAY THU NGT ALLOWING A RETURN FLOW TO DVLP
OVR WI. THE LOW LVL JET WL BRING GULF MSTR INTO THE MIDWEST AND INTERACT
WITH A WRMFNT STRETCHED FROM NEBRASKA TO SRN IL. ANY PCPN EXPECTED TO
REMAIN ALONG AND JUST NORTH OF THE WRMFNT...THUS NO POPS ACROSS NE WI.
THE SW WNDS WL HELP BRING MILDER AIR INTO WI WITH WARMER MIN TEMPS...ESP
OVR NRN WI. MDLS CONT TO SEND A CDFNT INTO THE NRN PLAINS ON FRI WHILE
LIFTING THE WRMFNT TOWARD THE WI/IL BORDER. THE GFS HAS NOW SLOWED THE
ADVANCE OF THE CDFNT WHILE THE WRF IS NOW THE FASTEST (INTO NRN MN).
EVEN THO THE MEAN FLOW WL HAVE DEAMPLIFIED BY FRI...STILL FEEL THE
SLOWER APPROACH IS THE WAY TO GO WHICH HAS BEEN THE MORE CONSISTENT PLAY
OVR THE PAST SEVERAL MDL RUNS. ENUF SUNSHINE WL COMBINE WITH SW WNDS AND
WAA TO PRODUCE A WARM DAY OVR THE FCST AREA WITH A TOUCH OF HUMIDITY AS
DEW PTS CLIMB TOWARD THE 60 DEG MARK.

LOCATION OF THE CDFNT WL BE KEY TO PCPN CHCS FRI NGT AND MOST OF THE NEW
00Z MDLS (EXCEPT THE CANADIAN) HAVE SLOWED THE FNT/S ADVANCE A BIT.
THERE WL BE A POTENTIAL FOR A SHRTWV TO MOV INTO THE WRN GREAT LKS RGN
LTR FRI NGT SO THE INITIAL THOUGHT OF DELAYING POPS WAS PROMPTLY
DROPPED. HAVE LEFT A SML CHC POP ACROSS NE WI...BUT DELAYED THAT POP TIL
AFTER MIDNGT OVR E-CNTRL WI. CDFNT THEN EDGES INTO WI ON SAT. ENUF
DAYTIME HEATING EXPECTED TO ALLOW FOR THE ATM TO DESTABILIZE WITH LIS
FALLING BLO ZERO...CAPES RISING TO AROUND 1000 J/KG AND MODERATELY STEEP
LAPSE RATES. PLENTY OF MSTR TO BE IN PLACE TO HELP FUEL TSTMS (PW VALUES
AROUND 1.5 INCHES) WITH EXTRA LIFT PROVIDED BY THE RIGHT ENTRANCE RGN OF
THE UPR JET. HAVE RAISED POPS SLIGHTLY...MORE TOWARD THE MED CHC POP
RANGE. ANOTHER DAY IN THE UPR 70S/LWR 80S ANTICIPATED THO TEMPS WL BE
DEPENDENT ON HOW FAST CLDS OVERSPREAD THE RGN.

SLOWER MOVEMENT OF THE CDFNT HAS PROMPTED LEAVING A CHC OF EVENING
SHWRS/TSTMS OVR THE SE HALF OF THE FCST AREA SAT NGT BEFORE DRYING
CONDITIONS TAKE OVR. A WEAK BUBBLE OF HI PRES TO DRIFT OVR THE RGN ON
SUNDAY SO HAVE KEPT THE DRY FCST GOING. LITTLE (IF ANY) COOLING TAKES
PLACE BEHIND THE CDFNT...THUS ANOTHER WARM DAY APRS ON TAP.

NOCTURNAL CONVECTION TO REMAIN NEAR STALLED CDFNT TO OUR SOUTH SUNDAY
NGT SO PARTLY CLDY SKIES ANTICIPATED. EXTENDED MDLS CONT THEIR TREND OF
REBUILDING THE WRN U.S. UPR RDG/ERN U.S. UPR TROF BY THE START OF THE
WORK WEEK. THIS PLACES NE WI IN A NW FLOW AND SUSCEPTIBLE TO ANY SHRTWVS
DROPPING SE THRU THE MEAN FLOW. GREAT DIFFICULTY TRYING TO TIME THESE
INDIVIDUAL SHRTWVS AND PREFER TO PLAY CONTINUITY HERE BY KEEPING A SML
CHC POP FOR MON. TUES FCST IS NOT BARGAIN EITHER AS THE UPR TROF TO BE
LOCATED JUST TO OUR EAST BUT BNDRY LYR WNDS ARE FROM A DRY NORTHERLY
DIR. SINCE MSTR AVAILABILITY STILL IN DOUBT THIS FAR OUT...HAVE OPTED TO
KEEP TUE DRY FOR NOW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 28, 4:15 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT WED JUN 28 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
415 AM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE FOR HAIL AND
GUSTY WINDS WITH THE STORMS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR
BETWEEN 100 PM AND 800 PM...AND COULD PRODUCE HAIL TO 1 INCH IN DIAMETER
AND WIND GUSTS OVER 40 MPH.

THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY EVENING.
LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON
WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY TODAY OR
TONIGHT. HOWEVER...ANY REPORTS OF HAIL OR GUSTY WINDS SHOULD BE
FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-564-291100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
415 AM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE FOR HAIL AND
GUSTY WINDS WITH THE STORMS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR
BETWEEN 100 PM AND 800 PM...AND COULD PRODUCE HAIL TO 1 INCH IN DIAMETER
AND WIND GUSTS OVER 40 MPH.

THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY EVENING.
LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON
WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS.

SKOWRONSKI/KALLAS
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:27 PM CDTMarine Weather StatementGRB78 min
Jun 28, 9:52 AM CDTSpecial Marine WarningGRB83 min
Jun 28, 1:31 PM CDTMarine Weather StatementGRB89 min
Jun 28, 1:37 PM CDTSevere Thunderstorm WarningGRBMarinette49 min
Jun 28, 2:07 PM CDTMarine Weather StatementGRB53 min
Jun 28, 2:32 PM CDTSevere Thunderstorm WarningGRBOconto43 min
Jun 28, 3:22 PM CDTSpecial Marine WarningGRB23 min
Jun 28, 3:34 PM CDTSevere Thunderstorm WarningGRBWinnebago22 min
Jun 28, 3:39 PM CDTSevere Thunderstorm WarningGRBBrown28 min
Jun 28, 4:26 PM CDTMarine Weather StatementGRB94 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.